advertisement
Question
Posted by: Es | 2010/06/10

Ativan, Adco Zolpidem

I have been on Adco Zolpidem for at least 6 years or more - I have tried to get off it but as I reduce the dose I experience headaches and wake up every two or so hours - I have asked my dr repeatedly to try and get me off - I have also asked him to refer me to a psychiatrist so that I can get off but he says he will manage it - I also take 2mg Ativan daily for my anxiety which I have had for 18 months - I dont just want to choose a psychiatrist out of the telephone book - it is the psychiatrist who got me onto these meds in the first place - please point me in the right direction - I have read on an overseas website that to get off Adco Zolpidem one needs to take a benzodiazepam - surely this is just one evil to the next - some days I feel like I just cant carry on because I know that every day I am going to suffer from anxiety

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Well, after 6 years, it doesn't really sound as though your doctor IS managing to help you get off the Zolpidem. I really do think you should see a psychiatrist, for a fresh, re-assessment of the situation, and detailed support and advice to help you get off these meds. It may well be that you need more effective treatment of your anxiety - perhaps with drugs also used to treat depression, and perhaps also with CBT counselling which is effective for anxiety. When the anxiety is properly under control, you will be better able to sleep without meds, and ready to gradually reduce the dose of Zolpidem without problems.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/06/10

Well, after 6 years, it doesn't really sound as though your doctor IS managing to help you get off the Zolpidem. I really do think you should see a psychiatrist, for a fresh, re-assessment of the situation, and detailed support and advice to help you get off these meds. It may well be that you need more effective treatment of your anxiety - perhaps with drugs also used to treat depression, and perhaps also with CBT counselling which is effective for anxiety. When the anxiety is properly under control, you will be better able to sleep without meds, and ready to gradually reduce the dose of Zolpidem without problems.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement